MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, +3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, +3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number BIOLOX DELTA FEMORAL HEAD 36MM OD, +3.5MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: wedge plasma s/o sz 5 (cat# 188-00-05 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately eighteen days post initial left tha, this female patient was brought back for left hip trauma, lesser trochanteric fracture, the hip was dislocated, femoral head removed and stem removed.The fracture was reduced using cable system, a size 6 hps stem was cemented with a 36+3.5 biolox head.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-ray received.The devices will be return.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) as reported, approximately eighteen days post initial left tha, this female patient was brought back for left hip trauma, lesser trochanteric fracture and the hip was dislocated the femoral head and stem were removed.The fracture was reduced using a cable system, a size 6 hps stem was cemented with a 36+3.5 (ceramic) head.The cause, type, and date of trauma are not known.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-ray received.The devices will be return.The representative provided the additional information on 29 aug 22: "i¿m not sure of the type of trauma.I am assuming a fall [,] not sure the exact date it happened." no other information provided.There is no information about the supposed patient fall to determine implant participation in the event.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of hip trauma and surgical revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.

Brand Name
BIOLOX DELTA FEMORAL HEAD 36MM OD, +3.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14220189
Report Number1038671-2022-00479
Device Sequence Number4194764
Product Code JDI
UDI-Device Identifier10885862155474
UDI-Public10885862155474
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Model NumberBIOLOX DELTA FEMORAL HEAD 36MM OD, +3.5MM
Device Catalogue Number170-36-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale